Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 150, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 19, 2025, 5:52 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2025, 5:52 PM MDT (23:52 UTC)
- Expired
- Aug 19, 2025, 7:45 PM MDT
- In force
- 113 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 68 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WGUS54 KEPZ 192352
FFWEPZ
TXC141-229-200145-
/O.NEW.KEPZ.FF.W.0150.250819T2352Z-250820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
552 PM MDT Tue Aug 19 2025
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
East Central El Paso County in western Texas...
Northwestern Hudspeth County in western Texas...
* Until 745 PM MDT.
* At 552 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hueco Mountain Wind Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3170 10608 3178 10599 3176 10595 3162 10596
3155 10604
FLASH FLOOD...RADAR INDICATED
$$
AB2 follow-up statements
045
WGUS74 KEPZ 200109
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
709 PM MDT Tue Aug 19 2025
TXC141-229-200145-
/O.CON.KEPZ.FF.W.0150.000000T0000Z-250820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-Hudspeth TX-
709 PM MDT Tue Aug 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT THIS
EVENING FOR EAST CENTRAL EL PASO AND NORTHWESTERN HUDSPETH
COUNTIES...
At 709 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 4 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hueco Mountain Wind Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3170 10608 3178 10599 3176 10595 3162 10596
3155 10604
FLASH FLOOD...RADAR INDICATED
$$
AB864
WGUS74 KEPZ 200139
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
739 PM MDT Tue Aug 19 2025
TXC141-229-200149-
/O.EXP.KEPZ.FF.W.0150.000000T0000Z-250820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-Hudspeth TX-
739 PM MDT Tue Aug 19 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT THIS EVENING FOR
EAST CENTRAL EL PASO AND NORTHWESTERN HUDSPETH COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3170 10608 3178 10599 3176 10595 3162 10596
3155 10604
$$
ABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 5:41 PM MDT, 11 minutes earlier. Its key messages:
- Updated at 531 PM MDT Tue Aug 19 2025
- Moisture will start to diminish beginning tomorrow and through the weekend. This will lead to a decrease in storm coverage each day.
- Even drier air pushes in Thursday and Friday with less and less storm coverage focusing over the area mountains.
- Temperatures remaining near normal through the week.
Area forecast discussion, Aug 19, 5:41 PM MDT, 11 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 541 PM MDT Tue Aug 19 2025 ...New AVIATION... .KEY MESSAGES... Updated at 531 PM MDT Tue Aug 19 2025 - Moisture will start to diminish beginning tomorrow and through the weekend. This will lead to a decrease in storm coverage each day. - Even drier air pushes in Thursday and Friday with less and less storm coverage focusing over the area mountains. - Temperatures remaining near normal through the week. && .DISCUSSION... Issued at 1125 AM MDT Tue Aug 19 2025 Thunderstorm chances persist at least the next several days but today looks to be the last day with abundant moisture which will bring the best coverage for storms. This mornings sounding had a PW of 1.35" which is above the 90th percentile (well above average). In addition, a tall and skinny CAPE profile is evident with fairly weak winds through much of the low and mid levels which will aid in the flash flooding threat today. Wind gusts from outflows won't be too much of a concern with gusts generally up to 45 mph directly near thunderstorms. Blowing dust may also accompany wind gusts. As high pressure stays over the Four Corners, this will entrain drier continental air which will slowly diminish thunderstorm chances with the decrease in moisture. PW values tomorrow should be around 1.1"-1.2" which is still above average. Localized flooding will still be a concern with storms tomorrow. By Thursday and onward, the best chances for precipitation will be the area mountains with very low to no chances in the desert lowlands. PWs will be near average Thursday, then below average Friday and onward. Decreasing moisture will greatly reduce the flood threat but the threat for gusty outflow winds will increase with gusts generally up to 50 mph. This stubborn high pressure stays over the Four Corners through the weekend which will continue to scour out moisture and will continue to dwindle precipitation chances with the best chances being over the area mountains. Highs stay near normal with lowland temperatures in the 90s with area mountains seeing temperatures in the upper 60s and 70s. && .AVIATION... (00Z TAFS) Issued at 531 PM MDT Tue Aug 19 2025 Storms are moving away from KELP to begin the period, progressing to the SW. A few weaker cells have developed along an outflow boundary approaching KDMN. Late this evening, a cluster of storms is modeled to approach KTCS from the north with gusty winds, so a PROB30 has been added. Otherwise, dry conditions expected through the AM. Isolated storms possible tomorrow afternoon, but confidence is low in location and coverage of activity. Prevailing winds will be AOB 10kts mainly from E-SE. && .FIRE WEATHER... Issued at 1125 AM MDT Tue Aug 19 2025 Low fire concerns each day through the weekend as min RHs stay above critical thresholds each afternoon. Expect min RH values around 18-30% starting tomorrow and through the weekend. Pretty good overnight recoveries the next couple days. Tonight's max RHs will be 60-80% across the lowlands and 85-100% in the mountains. Thursday morning max RHs will be the same as Wednesday for the mountains but the lowlands will see around 50-70%. Drier air filters in and storm chances dwindle Thursday and onward focusing over the area mountains with very little to no activity in the desert lowlands. Winds will stay fairly light each afternoon with 20 foot winds generally out of the southeast at 4-8mph. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 94 75 96 / 30 20 10 10 Sierra Blanca 64 88 64 89 / 20 40 10 20 Las Cruces 67 90 68 92 / 40 20 10 10 Alamogordo 67 89 67 92 / 10 30 10 10 Cloudcroft 49 67 49 70 / 20 60 10 20 Truth or Consequences 69 90 69 92 / 40 20 10 10 Silver City 63 86 63 88 / 50 40 20 30 Deming 70 94 69 96 / 40 20 10 10 Lordsburg 69 94 70 94 / 50 30 20 10 West El Paso Metro 72 91 73 93 / 40 20 10 10 Dell City 67 91 67 93 / 20 20 0 10 Fort Hancock 72 93 71 94 / 30 30 10 20 Loma Linda 66 85 65 87 / 30 20 0 10 Fabens 71 92 71 94 / 30 20 0 10 Santa Teresa 70 91 70 92 / 40 20 10 10 White Sands HQ 72 91 72 94 / 30 30 10 10 Jornada Range 68 90 68 92 / 30 30 10 10 Hatch 69 93 69 94 / 40 20 10 10 Columbus 71 94 72 94 / 40 10 10 0 Orogrande 68 88 67 91 / 20 20 10 10 Mayhill 55 78 54 81 / 20 60 10 30 Mescalero 54 78 53 81 / 20 50 10 20 Timberon 54 75 53 78 / 20 50 10 20 Winston 57 84 57 86 / 50 40 20 30 Hillsboro 63 90 64 92 / 50 30 20 20 Spaceport 67 90 67 92 / 40 20 10 10 Lake Roberts 57 86 57 89 / 50 50 30 50 Hurley 64 88 64 90 / 50 40 10 20 Cliff 66 93 65 95 / 50 40 20 30 Mule Creek 62 89 63 91 / 40 50 20 40 Faywood 65 87 65 89 / 50 40 10 20 Animas 69 94 68 95 / 50 30 20 10 Hachita 67 91 67 93 / 40 20 10 10 Antelope Wells 66 91 67 92 / 50 20 10 0 Cloverdale 65 87 65 89 / 60 30 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...39-Aronson
In the hours before
Local storm report, Aug 19, 4:21 PM MDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
421 PM MDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flash Flood 1 SSW La Union 31.95N 106.67W
08/18/2025 Dona Ana NM NWS Employee
Delayed report: Water flow across Visnaga St
due to heavy rainfall. Time estimated based
on radar.
&&
ZALocal storm report, Aug 19, 5:32 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
532 PM MDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Flash Flood 5 SSE Canutillo 31.85N 106.58W
08/19/2025 El Paso TX Broadcast Media
Broadcast media reports streets inundated
with water.
&&The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:36 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 83 min |
| Aug 19, 3:47 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 118 min |
| Aug 19, 4:19 PM MDT | Flash Flood Warning | EPZ | El Paso | 109 min |
| Aug 19, 5:26 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.